Table of Content

Open Access

ARTICLE

A Group Preserving Scheme for Burgers Equation with Very Large Reynolds Number

Chein-Shan Liu1
Department of Mechanical and Mechatronic Engineering, Taiwan Ocean University, Keelung, Taiwan. E-mail: csliu@mail.ntou.edu.tw

Computer Modeling in Engineering & Sciences 2006, 12(3), 197-212. https://doi.org/10.3970/cmes.2006.012.197

Abstract

In this paper we numerically solve the Burgers equation by semi-discretizing it at the n interior spatial grid points into a set of ordinary differential equations: u· = f(u,t), u ∈ Rn. Then, we take the dissipative behavior of Burgers equation into account by considering the magnitude ||u|| as another component; hence, an augmented quasilinear differential equations system X˙ = AX with X := (uT,||u||)T ∈ Mn+1 is derived. According to a Lie algebra property of A∈so(n,1) we thus develop a new numerical scheme with the transformation matrix G∈SOo(n,1) being an element of the proper orthochronous Lorentz group. The numerical results were in good agreement with exact solutions, and it can be seen that the group preserving scheme is better than other numerical methods. Even for very large Reynolds number the group preserving scheme supplemented with a spatial rescaling technique also provides a reliable result without inducing numerical instability.

Keywords

Burgers equation, Lie algebra, Lorentz Group, Group preserving scheme, Spatial rescale.

Cite This Article

Liu, C. (2006). A Group Preserving Scheme for Burgers Equation with Very Large Reynolds Number. CMES-Computer Modeling in Engineering & Sciences, 12(3), 197–212.



This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 753

    View

  • 609

    Download

  • 0

    Like

Share Link

WeChat scan